Alert archive / Illinois / Flash Flood Warnings in 2019

Flash Flood Warning 1, NWS Lincoln, IL

April 10, 20194 counties in Illinois

NWS Lincoln, IL issued this flash flood warning at Apr 10, 2019, 5:20 AM CDT for 4 counties in Illinois. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 10, 2019, 5:20 AM CDT (10:20 UTC)
Expired
Apr 10, 2019, 7:16 AM CDT
In force
116 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
None

Counties Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL

The radar

The Quad Cities radar (KDVN), 93 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 10.3 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2019-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2019-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2700 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

706 
WGUS53 KILX 101020
FFWILX
ILC095-123-143-175-101515-
/O.NEW.KILX.FF.W.0001.190410T1020Z-190410T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lincoln IL
520 AM CDT WED APR 10 2019

The National Weather Service in Lincoln has issued a

* Flash Flood Warning for...
  Southwestern Marshall County in central Illinois...
  Stark County in north central Illinois...
  Northern Knox County in west central Illinois...
  Northern Peoria County in central Illinois...

* Until 1015 AM CDT.

* At 519 AM CDT, Doppler radar indicated thunderstorms producing
  heavy rain across the warned area. Flash flooding is expected to
  begin shortly.

* Some locations that will experience flooding include...
  Peoria, Galesburg, Chillicothe, Princeville, Rome, Wyoming, Dunlap,
  Toulon, Brimfield, Wataga, Oneida, Williamsfield, Altona, Elmira,
  Victoria, West Jersey, La Fayette, Rio, Castleton and Camp Grove.

This includes Interstate 74 between mile markers 34 and 45.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4097 8945 4079 8957 4074 8955 4101 9044
      4115 9044 4115 8987 4123 8985

$$

Goetsch
1 follow-up statement
527 
WGUS73 KILX 101216
FFSILX

Flash Flood Statement
National Weather Service Lincoln IL
716 AM CDT WED APR 10 2019

ILC095-123-143-175-101224-
/O.CAN.KILX.FF.W.0001.000000T0000Z-190410T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marshall-Stark-Knox-Peoria-
716 AM CDT WED APR 10 2019

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN MARSHALL...STARK...
NORTHERN KNOX AND NORTHERN PEORIA COUNTIES IS CANCELLED...

The heavy rain has moved off to the east of the warned area and has 
weakened. Please continue to heed any road closures.

LAT...LON 4097 8945 4079 8957 4074 8955 4101 9044
      4115 9044 4115 8987 4123 8985

$$

Goetsch

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 3:51 AM CDT, 1 hour 29 minutes earlier.

Area forecast discussion, Apr 10, 3:51 AM CDT, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
351 AM CDT Wed Apr 10 2019

.SHORT TERM...(Today and tonight)
ISSUED AT 309 AM CDT Wed Apr 10 2019

Well, we have made it a 3 for 3 morning, as another weak cold
front slid into the region overnight. Currently it is situated
west to east in south central Illinois. This has brought about a
slight shift in winds, as they are now arriving from the
northeast. Winds remain steady early this morning in the 7-13kt
range. Some light precipitation progresses throughout central
Illinois before midnight, but now a band of showers and
thunderstorms has persisted along I-74. This is bringing moderate
rainfall to locations along the I-74 corridor from Davenport to
Champaign. This area of rain will continue to slowly shift
northeast through the morning, exiting the northeast CWA boundary
around 15z.

Winds will continue to shift from the north and northeast today,
to the east. Winds will begin to increase today, and are expected
to remain elevated through much of the remainder of this work
week. Wind speeds today will climb to around 22kts in GBG this
afternoon, while LWV remains in the low teens. Gusts are expected
to top out near 30kts in GBG, while around 15kts in LWV. Models
indicate that winds will remain gusty overnight as the Low
pressure core in the Plains deepens, tightening the pressure
gradients. Limited moisture across the southern US will not aid
the system in bringing moisture from the Gulf, and with drier air
ingested into the Low, this will allow for winds to remain strong.

After another cool start to Wednesday, and the increase in winds,
temperatures will be cooler. Locations north of the frontal
boundary, north of I-72, highs will only be in the 50s and low
60. Locations south of this boundary area will climb back to the
upper 60s and low 70s.

&&

.LONG TERM...(Thursday through Tuesday)
ISSUED AT 309 AM CDT Wed Apr 10 2019

Biggest things are that no collaboration was made this morning on
a Wind Advisory for Thursday, day shift might issue product as it
will be in period 2. Another program that might need re-started
this weekend is the frost/freeze, as growing season has begun
around the region, and lows are forecast to reach the low to mid
30s.

The large-scale Low pressure system currently in the western
Plains will begin to slowly shift through the Plains today, as it
deepens and strengthens. This system is expected to fall near
980mb at the lowest pressure reading. It will then begin a filling
process as it progress into the mid-Mississippi River Valley. As
it arrives closer to central Illinois, Low pressure circulation
will shift the winds from the south. As it fills, pressure
gradients will begin another tightening period Thursday. This is
expected to bring sustained winds in excess of 25-28kts, with
gusts upwards of 40-42kts to the Midwest during the afternoon. The
Low is expected to stall out along the NE-MO-IA borders Thursday
evening. The main effect this will have is that the associated
cold front will be able to swing rapidly into the region. Strong
southerly winds, along with a strong cold front will collide and
bring the region strong and severe thunderstorms. SPC upgraded the
Marginal Risk area overnight to include the entire CWA, while the
Slight Risk area was kept the same from roughly a Shelbyville to
Bloomington line and points eastward for Thursday afternoon and
evening. A line of storms is expected to develop in western
Illinois and race through the state during the afternoon and
evening, with the main threats being Damaging Winds...although
hail and isolated tornadoes cannot be ruled out.

As the Low finally shifts northeast into the upper Midwest and
northern Great Lakes, drier weather will return to end the week.
However, the roller coaster ride of temperatures is not done, as
colder Canadian air will immediately filter into the region
Thursday night. This will drop temperatures into the 50s and low
60s for highs, while Lows will fall into the 30s and 40s.

Another system will arrive during the second half of this weekend,
bringing more rain to an already over-saturated landmass. This
system unlike Thursday's, will originate in Texas, ingesting
plenty of Gulf water to dump throughout its path. This storm will
track northeast through the Ohio River Valley, bringing upwards
of an additional 1.0-1.5 inches of rainfall to southern Illinois.

Behind Sunday's weather maker, warmer air will start to filter
back into the Midwest. Climbing back to the upper 60s and low 70s
next Tuesday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1113 PM CDT Tue Apr 9 2019

Rain is finally start to make its way down to the surface, and
there is even a cluster of thunderstorms west of KMQB as of 04Z.
Have updated KSPI for a VCTS mention for a few hours. However, the
main band of rain will be filling in near KPIA/KBMI after 06Z, and
should move north of the area toward 12Z.

North/northeast winds will quickly become east overnight and
increase. By midday Wednesday, most areas should be gusting 20-25
knots, which will last into the evening. Toward the end of the
period, a strong low level jet will set up, and will include a
LLWS mention at all sites after 03Z.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Baker
LONG TERM...Baker
AVIATION...Geelhart
Hazardous weather outlook, Apr 9, 3:25 PM CDT, 13 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
325 PM CDT Tue Apr 9 2019

ILZ027>029-036-040-041-047>050-101100-
Cass-Fulton-Knox-Mason-Menard-Morgan-Peoria-Schuyler-Scott-Stark-
325 PM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Flooding will continue along the Illinois River from Havana
downstream through at least early next week.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A powerful storm system will bring strong winds to the region
Wednesday afternoon through Friday. A few strong thunderstorms
will be possible Thursday afternoon...with the main threat from
the storms being damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ030-031-037-038-042-043-051>053-101100-
Christian-De Witt-Logan-Macon-Marshall-McLean-Sangamon-Tazewell-
Woodford-
325 PM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for portions of central
Illinois.

.DAY ONE...TONIGHT...

Flooding will continue along the Illinois River from Havana
downstream through at least early next week.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A powerful storm system will bring strong winds to the region
Wednesday afternoon through Friday. A few strong thunderstorms
will be possible Thursday afternoon...with the main threat from
the storms being damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ044>046-054>057-061-101100-
Champaign-Coles-Douglas-Edgar-Moultrie-Piatt-Shelby-Vermilion-
325 PM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A powerful storm system will bring strong winds to the region
Wednesday afternoon through Friday.

Strong to potentially severe thunderstorms will be possible
Thursday afternoon and evening...with the main threat from the
storms being damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

ILZ062-063-066>068-071>073-101100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
325 PM CDT Tue Apr 9 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Minor flooding will subside along the Wabash River downstream
from Terre Haute by late Wednesday.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A powerful storm system will bring strong winds to the region
Wednesday afternoon through Friday.

Strong to potentially severe thunderstorms will be possible
Thursday afternoon and evening...with the main threat from the
storms being damaging wind gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

HJS

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 4:27 AM CDTAreal Flood AdvisoryILXKnox, Peoria, Stark3 hr
Apr 10, 3:58 PM CDTWind AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more28 hr

Nearby

Flash Flood Warnings in Illinois, 2019Every flash flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.